Update about me and a question

Options

I've now had 10 out of 28 external radiation treatments, and having no major problems so far (knock on wood). The technicians at my radiology center are so nice. At first I found the machine itself kind of scary, but am learning to think of it as my friend.

I met my brachytherapy doctor on Friday and really liked him. Everything about the way he talked about the treatment gave me confidence, and it sounds like his practice regularly sees women with endometrial cancer. He has a bit of a Count Dracula accent, so it did sound rather funny every time he said something about what he would do to "your vagina." I'm only having 3 brachys plus one mapping session, so that's a relief, too.

One issue that's starting is a little bit of pain when urinating and general sensitivity down there. Can anyone recommend anything for this? My doctor's instructions say Aquaphor or Eucerin, but these don't generally seem like the best kind of thing for this.

Thanks much!

 

Comments

  • Soup52
    Soup52 Member Posts: 908 Member
    edited September 2016 #2
    Options
    Unfortunately, I don't have

    Unfortunately, I don't have too much to add about brachytherapy soreness. I was one who had a lot of pain with the whole process. I do know that some people mentioned using lidocaine before brachytherapY. It's wonderful that you have a kind dr. I loved the nurses at my radiation center, but I'm not a fan of that doctor. He didn't have a good bedside manner. Best of luck. I'm sure you'll do well with your teams support.

  • MAbound
    MAbound Member Posts: 1,168 Member
    edited September 2016 #3
    Options
    Link

    Definetly tell your rad. onc. you're having this issue. Aquafor and Eurcerin would be more for skin irritations. What you're having is called dysuria and it can be treated with a drug called Pyridium.  Here's a link about it and other radiation side effects. Drugs.com gives more info on Pyridium. Sorry this is starting to get uncomfortable for you!  Hope this helps.

    https://www.mdanderson.org/transcripts/poe-radiation-late-effects-malatek.htm

     

  • TeddyandBears_Mom
    TeddyandBears_Mom Member Posts: 1,814 Member
    edited September 2016 #4
    Options
    One other OTC that might help

    One other OTC that might help you is AZO.  I didn't need it but that is what my radiologist recommended in case I had any bladder issues.  I agree with MA - please make sure your doctor knows you are having these issues.

    I hope the rest of your treatments go well for you.  You are doing GREAT!

    You may already know this.... There is a thread called Let's Talk about radiation that may also give you some insight if you haven't read it. I'll see if I can find the link and post it.

    Love and Hugs,

    Cindi

     

    Updated with the link:  http://csn.cancer.org/node/296985

  • janaes
    janaes Member Posts: 799 Member
    Options
    Dont have any advice since im

    Dont have any advice since im not there yet, but when you mentioned count dracula i couldnt help but hear his voice in my head.  It made me laugh

    Janae

  • MAbound
    MAbound Member Posts: 1,168 Member
    edited September 2016 #6
    Options

    One other OTC that might help

    One other OTC that might help you is AZO.  I didn't need it but that is what my radiologist recommended in case I had any bladder issues.  I agree with MA - please make sure your doctor knows you are having these issues.

    I hope the rest of your treatments go well for you.  You are doing GREAT!

    You may already know this.... There is a thread called Let's Talk about radiation that may also give you some insight if you haven't read it. I'll see if I can find the link and post it.

    Love and Hugs,

    Cindi

     

    Updated with the link:  http://csn.cancer.org/node/296985

    AZO = Pyridium

    Same thing, just easier to pronounce name  ;-)!

  • Editgrl
    Editgrl Member Posts: 903 Member
    Options
    One other thing

    Though I didn't have external radiation, I did have brachytherapy, and I, too, developed sensitivity, urgency "down there."  I took the AZO, figuring it was the brachytherapy causing the issue.  As it turns out, it was a UTI which turned into a kidney infection.  If the issue continues, definitely tell your doc, and you might want to do the whole "pee in a cup" routine.  Mine was caught because at my last brachytherapy session, I had a very slight fever so the doc ordered the urinalysis.  The AZO will take care of the symptoms, but if it is a UTI, it will not take care of that.

  • CheeseQueen57
    CheeseQueen57 Member Posts: 933 Member
    edited September 2016 #8
    Options
    We're in this together

    Becca, looks like we're on the same timeline. I've got 11 out of 28 external radiation treatments left and will have the same internal regime as you. 

  • beccabtown
    beccabtown Member Posts: 234
    Options
    Thanks for all the

    Thanks for all the suggestions, ladies. I'll certainly discuss it at my weekly meeting with the doctor this week.

    CQ, I hope your radiation is going well!

    It's exhausting to think about how much more I still have to do (not just radiation but also three more chemos). I'll be glad to pass the halfway point in the radiation this week.